Alert archive / Montana / High Wind Warnings in 2017
High Wind Warning 9, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Oct 16, 2017, 9:35 AM MDT. It took effect at Oct 17, 2017, 12:00 AM MDT. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2017, 9:35 AM MDT (15:35 UTC)
- In effect from
- Oct 17, 2017, 12:00 AM MDT
- Expired
- Oct 18, 2017, 4:00 AM MDT
- In force
- 28 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
507 WWUS75 KTFX 161535 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 935 AM MDT Mon Oct 16 2017 MTZ009-010-048-170345- /O.UPG.KTFX.HW.A.0007.171017T0600Z-171018T0600Z/ /O.NEW.KTFX.HW.W.0009.171017T0600Z-171018T0600Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 935 AM MDT Mon Oct 16 2017 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT TUESDAY NIGHT... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from midnight tonight to midnight MDT Tuesday night. the High Wind Watch is no longer in effect. * Winds: Southwest 35 to 50 mph with gusts 70 to 90 mph. * Timing: Tuesday morning through Tuesday evening. * Impacts: Isolated to scattered tree damage with minor property damage and power outages likely. Travel will be difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ047-051-170345- /O.EXB.KTFX.HW.A.0007.171017T1800Z-171018T1000Z/ Blaine-Fergus- Including the following locations Chinook, Harlem, Hays, Lewistown, Winifred, Lewistown Divide, and Grass Range 935 AM MDT Mon Oct 16 2017 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... The National Weather Service in Great Falls has issued a High Wind Watch, which is in effect from Tuesday afternoon through late Tuesday night. * Winds: West 20 to 35 mph with possible gusts up to 65 mph. * Timing: Tuesday afternoon and evening. * Impacts: Isolated to scattered tree damage with minor property damage and power outages possible. Travel may be difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, may occur. Continue to monitor the latest forecasts. && $$ MTZ011>014-044>046-049-050-170345- /O.CON.KTFX.HW.A.0007.171017T1800Z-171018T0600Z/ Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Toole- Liberty-Eastern Pondera-Eastern Teton-Judith Basin- Including the following locations Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, MacDonald Pass, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, and Hobson 935 AM MDT Mon Oct 16 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... * Winds: Southwest 25 to 40 mph with gusts up to 65 mph. * Timing: Tuesday afternoon through Tuesday evening. * Impacts: Isolated to scattered tree damage with minor property damage and power outages possible. Travel may be difficult, especially for high-profile vehicles. * Exceptions: Although this watch includes much of northern Lewis and Clark County, it specifically does not include the Lincoln and Helena areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, may occur. Continue to monitor the latest forecasts. && $$
7 follow-up statements
326 WWUS75 KTFX 161947 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 147 PM MDT Mon Oct 16 2017 MTZ009-010-048-170800- /O.CON.KTFX.HW.W.0009.171017T0600Z-171018T0600Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 147 PM MDT Mon Oct 16 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT TUESDAY NIGHT... * Winds: Southwest 35 to 50 mph with gusts 70 to 90 mph. * Timing: Late tonight through Tuesday evening. * Impacts: Damaging winds capable of producing isolated to scattered tree and property damage likely. Isolated to scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ011>014-044>046-049-050-170800- /O.CON.KTFX.HW.A.0007.171017T1800Z-171018T0600Z/ Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Toole- Liberty-Eastern Pondera-Eastern Teton-Judith Basin- Including the following locations Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, MacDonald Pass, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, and Hobson 147 PM MDT Mon Oct 16 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... * Winds: Southwest 30 to 40 mph with gusts up to 65 mph. * Timing: Tuesday afternoon through Tuesday evening. * Impacts: Damaging winds capable of producing isolated to scattered tree and property damage are possible. Isolated to scattered power outages are possible. Travel may be difficult, especially for high profile vehicles. * Exceptions: Although this watch includes much of northern Lewis and Clark County, it specifically does not include the Lincoln and Helena areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, may occur. Continue to monitor the latest forecasts. && $$ MTZ047-051-170800- /O.CON.KTFX.HW.A.0007.171017T1800Z-171018T1000Z/ Blaine-Fergus- Including the following locations Chinook, Harlem, Hays, Lewistown, Winifred, Lewistown Divide, and Grass Range 147 PM MDT Mon Oct 16 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... * Winds: West 30 to 40 mph with gusts up to 65 mph. * Timing: Tuesday afternoon and evening. * Impacts: Damaging winds capable of producing isolated to scattered tree and property damage are possible. Isolated to scattered power outages are possible. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, may occur. Continue to monitor the latest forecasts. && $$
055 WWUS75 KTFX 170231 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 831 PM MDT Mon Oct 16 2017 MTZ011>014-044>046-049-050-171200- /O.UPG.KTFX.HW.A.0007.171017T1800Z-171018T0600Z/ /O.EXB.KTFX.HW.W.0009.171017T1800Z-171018T0600Z/ Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Toole- Liberty-Eastern Pondera-Eastern Teton-Judith Basin- Including the following locations Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Helena, Lincoln, MacDonald Pass, Rogers Pass, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, and Hobson 831 PM MDT Mon Oct 16 2017 ...HIGH WIND WARNING IN EFFECT FROM NOON TUESDAY TO MIDNIGHT MDT TUESDAY NIGHT... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from noon Tuesday to midnight MDT Tuesday night. This warning replaces the High Wind Watch previously in effect. * Winds: Southwest 35 to 45 mph with gusts up to 70 mph. * Timing: Tuesday afternoon through Tuesday evening. * Impacts: Damaging winds capable of producing isolated tree and property damage are likely. Isolated power outages are also likely. Travel will be difficult, especially for high profile vehicles. * Exceptions: Although this watch includes much of northern Lewis and Clark County, it specifically does not include the Lincoln and Helena areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ047-051-171200- /O.UPG.KTFX.HW.A.0007.171017T1800Z-171018T1000Z/ /O.EXB.KTFX.HW.W.0009.171017T1800Z-171018T1000Z/ Blaine-Fergus- Including the following locations Chinook, Harlem, Hays, Lewistown, Winifred, Lewistown Divide, and Grass Range 831 PM MDT Mon Oct 16 2017 ...HIGH WIND WARNING IN EFFECT FROM NOON TUESDAY TO 4 AM MDT WEDNESDAY... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from noon Tuesday to 4 AM MDT Wednesday. the High Wind Watch is no longer in effect. * Winds: West 30 to 40 mph with gusts up to 65 mph. * Timing: Tuesday afternoon and evening. * Impacts: Damaging winds capable of producing isolated tree and property damage are likely. Isolated power outages are also likely. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ009-010-048-171200- /O.CON.KTFX.HW.W.0009.171017T0600Z-171018T0600Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 831 PM MDT Mon Oct 16 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT TUESDAY NIGHT... * Winds: Southwest 35 to 50 mph with gusts mostly to 75 mph, but gusts up to 90 mph are likely closer to the Rocky Mountain Front. * Timing: Late tonight through Tuesday evening. * Impacts: Damaging winds will likely cause scattered tree and property damage. Scattered power outages are also expected. Travel will be very difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$
703 WWUS75 KTFX 171012 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 412 AM MDT Tue Oct 17 2017 MTZ009-010-048-172200- /O.CON.KTFX.HW.W.0009.000000T0000Z-171018T0600Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 412 AM MDT Tue Oct 17 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * Winds: Southwest 35 to 50 mph with gusts up to 75 mph. Gusts to around 90 mph are possible close to the Rocky Mountain Front. * Timing: Today through this evening with strongest winds late this afternoon. * Impacts: Damaging winds will likely cause tree and property damage. Scattered power outages are also expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ011>014-044>046-049-050-172200- /O.CON.KTFX.HW.W.0009.171017T1800Z-171018T0600Z/ Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Toole- Liberty-Eastern Pondera-Eastern Teton-Judith Basin- Including the following locations Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Helena, Lincoln, MacDonald Pass, Rogers Pass, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, and Hobson 412 AM MDT Tue Oct 17 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... * Winds: Southwest 35 to 45 mph with gusts up to 70 mph. * Timing: This afternoon and evening. * Impacts: Damaging winds capable of producing isolated tree and property damage are likely. Isolated power outages are also likely. Travel will be difficult, especially for high profile vehicles. * Exceptions: Although this watch includes much of northern Lewis and Clark County, it specifically does not include the Lincoln and Helena areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ047-051-172200- /O.CON.KTFX.HW.W.0009.171017T1800Z-171018T1000Z/ Blaine-Fergus- Including the following locations Chinook, Harlem, Hays, Lewistown, Winifred, Lewistown Divide, and Grass Range 412 AM MDT Tue Oct 17 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 4 AM MDT WEDNESDAY... * Winds: West 30 to 40 mph with gusts up to 65 mph. * Timing: Tuesday afternoon and evening. * Impacts: Damaging winds capable of producing isolated tree and property damage are likely. Isolated power outages are also likely. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$
131 WWUS75 KTFX 171244 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 644 AM MDT Tue Oct 17 2017 MTZ009-010-048-172200- /O.CON.KTFX.HW.W.0009.000000T0000Z-171018T0600Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 644 AM MDT Tue Oct 17 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * Winds: Southwest 30 to 50 mph with gusts up to 85 mph. * Timing: Today through this evening...with strongest winds expected late this afternoon. * Impacts: Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ011>014-044>046-049-050-172200- /O.CON.KTFX.HW.W.0009.171017T1800Z-171018T0600Z/ Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Toole- Liberty-Eastern Pondera-Eastern Teton-Judith Basin- Including the following locations Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Helena, Lincoln, MacDonald Pass, Rogers Pass, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, and Hobson 644 AM MDT Tue Oct 17 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... * Winds: Southwest 35 to 45 mph with gusts up to 70 mph. * Timing: This afternoon and evening. * Impacts: Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ047-051-172200- /O.CON.KTFX.HW.W.0009.171017T1800Z-171018T1000Z/ Blaine-Fergus- Including the following locations Chinook, Harlem, Hays, Lewistown, Winifred, Lewistown Divide, and Grass Range 644 AM MDT Tue Oct 17 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 4 AM MDT WEDNESDAY... * Winds: West 30 to 40 mph...with gusts up to 70 mph. * Timing: Tuesday afternoon and evening. * Impacts: Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$
935 WWUS75 KTFX 171907 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 107 PM MDT Tue Oct 17 2017 MTZ009-010-048-180600- /O.NEW.KTFX.HW.A.0008.171019T0300Z-171019T1500Z/ /O.CON.KTFX.HW.W.0009.000000T0000Z-171018T0600Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 107 PM MDT Tue Oct 17 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... The National Weather Service in Great Falls has issued a High Wind Watch, which is in effect from Wednesday evening through Thursday morning. A high wind warning continues through this evening. * Winds: Southwest 35 to 45 mph...with gusts up to 75 mph. * Timing: Through this evening. * Impacts: Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * Another high wind event is possible Wednesday night into Thursday morning. Thus a high wind watch is in effect for this time period. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ011>014-044>046-049-050-180600- /O.CON.KTFX.HW.W.0009.000000T0000Z-171018T0600Z/ Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Toole- Liberty-Eastern Pondera-Eastern Teton-Judith Basin- Including the following locations Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Helena, Lincoln, MacDonald Pass, Rogers Pass, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, and Hobson 107 PM MDT Tue Oct 17 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * Winds: West 30 to 40 mph...with gusts up to 60 mph. * Timing: Through this evening. * Impacts: Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ047-051-180600- /O.CON.KTFX.HW.W.0009.000000T0000Z-171018T1000Z/ Blaine-Fergus- Including the following locations Chinook, Harlem, Hays, Lewistown, Winifred, Lewistown Divide, and Grass Range 107 PM MDT Tue Oct 17 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM MDT WEDNESDAY... * Winds: West 30 to 40 mph...with gusts up to 60 mph. * Timing: Through tonight. * Impacts: Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$
819 WWUS75 KTFX 180557 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1157 PM MDT Tue Oct 17 2017 MTZ009-010-048-181200- /O.EXP.KTFX.HW.W.0009.000000T0000Z-171018T0600Z/ /O.CON.KTFX.HW.A.0008.171019T0300Z-171019T1500Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 1157 PM MDT Tue Oct 17 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT... * Winds: Southwest 35 to 45 mph...with gusts up to 75 mph. * Timing: Strong winds will subside late tonight through Wednesday morning then are likely to redevelop Wednesday night through Thursday. * Impacts: Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * Another high wind event is possible Wednesday night into Thursday morning. Thus a high wind watch is in effect for this time period. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, may occur. Continue to monitor the latest forecasts. && $$ MTZ011>014-044>046-049-050-180700- /O.EXP.KTFX.HW.W.0009.000000T0000Z-171018T0600Z/ Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Toole- Liberty-Eastern Pondera-Eastern Teton-Judith Basin- Including the following locations Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Helena, Lincoln, MacDonald Pass, Rogers Pass, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, and Hobson 1157 PM MDT Tue Oct 17 2017 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT... Wind gusts of 35 to 50 mph will continue in some areas through 3 am MDT...however strong winds have begun to subside and will continue to slowly diminish through the rest of tonight. $$ MTZ047-051-181000- /O.CON.KTFX.HW.W.0009.000000T0000Z-171018T1000Z/ Blaine-Fergus- Including the following locations Chinook, Harlem, Hays, Lewistown, Winifred, Lewistown Divide, and Grass Range 1157 PM MDT Tue Oct 17 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM MDT WEDNESDAY... * Winds: West 30 to 40 mph...with gusts up to 60 mph. * Timing: Through tonight. * Impacts: Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$
330 WWUS75 KTFX 181014 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 414 AM MDT Wed Oct 18 2017 MTZ047-051-181115- /O.EXP.KTFX.HW.W.0009.000000T0000Z-171018T1000Z/ Blaine-Fergus- Including the following locations Chinook, Harlem, Hays, Lewistown, Winifred, Lewistown Divide, and Grass Range 414 AM MDT Wed Oct 18 2017 ...HIGH WIND WARNING HAS EXPIRED... Strong winds have diminished. $$ MTZ009-010-048-182200- /O.CON.KTFX.HW.A.0008.171019T0300Z-171019T1500Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 414 AM MDT Wed Oct 18 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... * Winds: Southwest 35 to 45 mph...with gusts up to 75 mph. * Timing: Strong winds may redevelop tonight through Thursday morning. * Impacts: Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, may occur. Continue to monitor the latest forecasts. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 16, 5:00 AM MDT, 4 hours 35 minutes earlier.
Area forecast discussion, Oct 16, 5:00 AM MDT, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 500 AM MDT Mon Oct 16 2017 Updated Aviation Discussion .SYNOPSIS... A westerly flow aloft across the Northern Rockies and Montana will maintain dry, mild and breezy conditions across the region today with increasing winds tonight through Tuesday. Strong winds are possible across much of north central Montana late tonight through Tuesday evening as a weather disturbance moves across western Canada. Windy conditions are likely to continue through much of this week and into the weekend as a series of fast moving Pacific weather systems track east along the Canadian border. && .DISCUSSION... Today through Wednesday...Fast westerly flow aloft continues across the region today around a flattening upper level ridge centered over the SW US. Surface pressure gradient across the Rockies will continue to support locally strong winds along areas immediately adjacent to the Northern Rocky Mtn front today with afternoon mixing bringing an increase in winds, though not as strong, to much of north central MT again this afternoon. Upper trough moves into BC tonight with band of strong flow aloft sagging south to areas along the AB border by Tuesday morning. This will support increasing winds tonight for much of north central MT with gusts in excess of 50-60 kts developing along the Rocky Mtn front and Glacier county by Tuesday morning as a critical level (favorable wind profile with low level maximum near ridgetops) increases along the northern Rocky Mtn Front through Tuesday morning. Band of strongest winds aloft sags further S and E into N-central MT Tuesday while a surface trough in AB deepens ahead of the upper trough moving across BC. Upper level trough emerges in AB Tuesday night with surface low and cold front moving quickly east off the Rockies with a trailing portion of the front sweeping SE across N-central MT Tuesday night. Strong winds initially along the Rocky Mtn front Tuesday morning will likely spread east into adjacent western portions of n-central MT early Tuesday afternoon with potential increasing for a period of strong winds to extend further east across much of the remainder of n-central MT Tuesday afternoon and evening. Strongest wind gusts along the Rocky Mtn Front are likely to occur Tuesday afternoon and may exceed 80 mph locally in areas favorable for enhanced winds. Further east, wind gusts of 60-70 mph are most likely to occur late Tuesday afternoon and early evening. Winds aloft diminish slightly late Tuesday night and Wednesday, maintaining windy conditions across the forecast area, however the surface pressure gradient relaxes across the region as the surface trough moves east into central Canada. Hoenisch Wednesday night through Monday...The overall windy and warm pattern will persist well into the overnight hours Wednesday night as strong upper-level winds continue aloft. However, things begin to change on Thursday with the development of a west coast longwave trough. This will allow for a progressive southwesterly flow to transition aloft across the area. The effect will be much warmer temperatures during the day on Thursday due to downsloping/chinook winds, which has been reflected well by model trends the past few days. Another note will be the overnight lows Thursday and Friday morning, as temperatures wont drop too far given persistent nocturnal gusty winds and downsloping. It is possible that some locations could reach near- record warmest overnight low temperatures for those dates with many only seeing lows in the upper 40's to lower 50's across the Plains. During the day on Friday, a quick moving cold front will swing through the CWA leaving behind slightly cooler temperatures, as well as increasing light rain showers. As cooler air filters in behind the passing cold front Friday afternoon, some higher elevations in south central and southwestern MT may end up with some accumulating snow through late Friday night. By Saturday, any early morning lingering rain or mountain snow showers will quickly exit to the east leaving behind moderating temperatures and intervals of sun and clouds. The long range pattern does suggest the development of a reinforcing strong ridge across SW US. As heights progressively increase/steepen in this response, model guidance appears to support a developing strong zonal jet right across the northwestern US. This may introduce the next potential strong wind event at some point Saturday and into Sunday followed by a trend in near to above normal temperatures into early next week. KLG && .AVIATION... Updated 1100Z. Area remains under a dry and stable westerly flow aloft with VFR conditions prevailing with scattered to broken high level cloud- cover streaming over the Northern Rockies. Breezy west winds on the plains will increase again this afternoon with gusts 25-35kts across most n-central MT terminals while gusts 35-45 kts continue along and adjacent to the Rocky Mtn Front. Wind speeds will increase further this evening across n-central MT with gusts in excess of 50kts possible along and adjacent to the Rocky Mtn front after 06z Tuesday. Hoenisch && .PRELIMINARY POINT TEMPS/POPS... GTF 68 48 71 45 / 0 0 0 10 CTB 64 44 66 37 / 0 0 0 10 HLN 67 40 72 46 / 0 0 0 10 BZN 65 35 72 40 / 0 0 0 0 WEY 52 25 54 28 / 0 0 0 0 DLN 62 33 67 38 / 0 0 0 0 HVR 68 44 72 37 / 0 0 0 10 LWT 67 42 71 41 / 0 0 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Tuesday afternoon through Tuesday evening Cascade...Central and Southern Lewis and Clark...Chouteau... Eastern Pondera...Eastern Teton...Hill...Judith Basin... Liberty...Toole. High Wind Watch from late tonight through Tuesday evening Eastern Glacier...Northern Rocky Mountain Front...Southern Rocky Mountain Front. && weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 1:47 PM MDT | Red Flag Warning | TFX | Blaine, Cascade, Chouteau, Fergus, Glacier, Hill and 8 more | 31 hr |
Nearby
High Wind Warnings in Montana, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.